Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 5, 2024, 6:44 PM CDT for Itawamba County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2024, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 5, 2024, 7:00 PM CDT
- In force
- 16 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 31 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WFUS54 KMEG 052344
TORMEG
MSC057-060000-
/O.NEW.KMEG.TO.W.0016.240605T2344Z-240606T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
644 PM CDT Wed Jun 5 2024
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Itawamba County in northeastern Mississippi...
* Until 700 PM CDT.
* At 644 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tremont, or 11 miles southeast of Fulton, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tremont and Cadamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3409 8820 3409 8826 3417 8836 3437 8817
TIME...MOT...LOC 2344Z 223DEG 25KT 3416 8823
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Sirmon1 follow-up statement
527 WWUS54 KMEG 052351 SVSMEG Severe Weather Statement National Weather Service Memphis TN 651 PM CDT Wed Jun 5 2024 MSC057-060001- /O.EXP.KMEG.TO.W.0016.000000T0000Z-240606T0000Z/ Itawamba MS- 651 PM CDT Wed Jun 5 2024 ...THE TORNADO WARNING FOR SOUTHEASTERN ITAWAMBA COUNTY WILL EXPIRE AT 700 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. && LAT...LON 3409 8820 3409 8826 3417 8836 3437 8817 TIME...MOT...LOC 2351Z 223DEG 25KT 3419 8819 $$ Sirmon
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:36 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 3:36 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 336 PM CDT Wed Jun 5 2024 ...New SYNOPSIS, DISCUSSION... .SYNOPSIS... Issued at 235 PM CDT Wed Jun 5 2024 A cold front will push through tonight bringing an end to rain chances. Dry and pleasant weather is on tap Thursday and Friday. Chances for showers and thunderstorms increase again this weekend as another cold front moves through the region. Dry and cool weather is expected for early next week. && .DISCUSSION... (This evening through next Tuesday) Issued at 235 PM CDT Wed Jun 5 2024 An upper trough/MCV will be pushing across the Mid-South over the next several hours. Surface heating has helped increase instability across the region with SBCAPEs ranging from 1500 J/kg west of the MS River to 3000 J/kg in spots east of MS River. The airmass is also very moist with PWs over 1.75 inches in most areas. Scattered convection is starting to develop across north MS and parts of east-central AR. This trend should continue and spread over the next few hours then dissipate with loss of heating this evening. Shear is non-existent so the severe threat is low. The moist airmass will lead to some locally heavy downpours though. A cold front will push through overnight shutting down precip chances and ushering in some pleasant weather for the end of the week. Thursday will still be warm but dewpoints will start drying out. Some very nice evenings are on tap with low humidities in store. Friday looks like perfect early summer day with highs in the mid 80s and dewpoints in the upper 50s. The northwest flow aloft remains dry through at least Friday night and then disturbances start to push SE toward the region on Saturday. Best chances on Saturday appear to be across the northern tier and the further south the better chance for a rain free day. A large upper trough developing over the western Great Lakes and moving south into the Ohio Valley will push a cold front through the Mid-South Saturday night into Sunday with scattered to numerous showers and thunderstorms. It is too early to judge the severe weather risks but it appears the combination of adequate shear and instability may be in place for at least part of the area during this time frame. Pleasant weather returns for early next week as dry and cool air filters in behind the front for a few days. && .AVIATION... (18Z TAFS) Issued at 1207 PM CDT Wed Jun 5 2024 Current area of MVFR ceilings over southwest portions of the Mid- South should end in the next couple of hours. Scattered thunderstorms are possible this afternoon as MCV moves through the region with low confidence regarding any specific location seeing a thunderstorm. Any thunderstorm activity that does develop should be done this evening. Winds will be from the south at 10 to 15 knots with some higher gusts this afternoon before shifting to the northwest around 5 knots by late tonight. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...ARS
In the hours before
Special weather statement, Jun 5, 5:25 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
525 PM CDT Wed Jun 5 2024
MSZ022-023-052300-
Calhoun MS-Chickasaw MS-
525 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT CHICKASAW AND SOUTHEASTERN
CALHOUN COUNTIES THROUGH 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pyland, or 9 miles southwest of Houston, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Houston, Vardaman, Derma, Slate Springs, Pyland, Woodland, Sparta,
Thorn, Van Vleet, Parkersburg, Thelma, Tabbville, Anchor, Atlanta,
and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3399 8916 3403 8879 3381 8886 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3372 8919 3372 8939
TIME...MOT...LOC 2224Z 257DEG 21KT 3382 8914
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, Jun 5, 5:29 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
529 PM CDT Wed Jun 5 2024
MSZ016-017-052300-
Itawamba MS-Lee MS-
529 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ITAWAMBA AND
CENTRAL LEE COUNTIES THROUGH 600 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tupelo, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tupelo, Verona, Tombigbee State Park, Saltillo, Plantersville,
Mantachie, Pratts Friendship, Beech Springs, Skyline, Abney,
Chapelville, Belden, Mooreville, Palmetto, Eggville, Bissell,
Ballardsville, Unity, Indian Hills, and Dorsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3411 8882 3415 8883 3430 8882 3446 8857
3422 8842
TIME...MOT...LOC 2229Z 240DEG 19KT 3424 8876
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, Jun 5, 5:38 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
538 PM CDT Wed Jun 5 2024
MSZ006-009-017-052315-
Itawamba MS-Tishomingo MS-Prentiss MS-
538 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ITAWAMBA...SOUTHWESTERN
TISHOMINGO AND SOUTHEASTERN PRENTISS COUNTIES THROUGH 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sandy Springs, or 8 miles north of Fulton, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fulton, Belmont, Mantachie, Fairview, Sandy Springs, Clay, Golden,
Eastman, Dennis, Moores Mill, Bounds Crossroads, and Kirkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 8816 3439 8816 3429 8818 3424 8845
3440 8855 3443 8854 3459 8825 3447 8815
TIME...MOT...LOC 2238Z 247DEG 16KT 3438 8839
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHLocal storm report, Jun 5, 5:53 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
553 PM CDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Flash Flood Tupelo 34.26N 88.73W
06/05/2024 Lee MS Emergency Mngr
Numerous Flooded Roads in Tupelo and
Saltillo including Beech Springs Road near
Sweet Water Lane. Also Minor flooding of
homes on Birch Tree Lane.
&&Special weather statement, Jun 5, 6:03 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
603 PM CDT Wed Jun 5 2024
MSZ024-052345-
Monroe MS-
603 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT MONROE COUNTY THROUGH 645 PM
CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amory, Aberdeen, Smithville, Prairie, Hatley, Gattman, Binford,
Sipsey Fork, New Hamilton, Becker, Quincy, Splunge, Wise Gap, Athens,
Strong, East Aberdeen, Bigbee, Muldon, Greenwood Springs, and Parham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3367 8849 3368 8872 3382 8872 3409 8847
3409 8839 3399 8822 3375 8825 3374 8833
3372 8833 3369 8838 3369 8839 3367 8841
3367 8845 3365 8851
TIME...MOT...LOC 2303Z 220DEG 37KT 3378 8855
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SirmonThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:54 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
| Jun 5, 5:22 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Itawamba, Lee, Pontotoc, Prentiss and 1 more | 3 hr |
| Jun 5, 5:25 PM CDT | Special Weather Statement | MEG | Chickasaw | 35 min |
| Jun 5, 5:29 PM CDT | Special Weather Statement | MEG | Lee | 31 min |
| Jun 5, 5:32 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 3 hr |
| Jun 5, 5:38 PM CDT | Special Weather Statement | MEG | Itawamba | 37 min |
| Jun 5, 6:03 PM CDT | Special Weather Statement | MEG | Monroe | 42 min |
| Jun 5, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 26 min |
| Jun 5, 6:39 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.